MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS32515
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a neurovascular procedure, the subject flow diverter was advanced in the microcatheter and deployed as usual, but it was noted that the subject flow diverter did not fully open.Therefore, the operator decided to recapture and remove the subject flow diverter.When an attempt was made to recapture the subject flow diverter, it was difficult to recapture the subject flow diverter into the microcatheter.The subject flow diverter along with the microcatheter were taken out of the patient's body.The subject subject flow diverter was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the procedure was completed successfully with another device.The subject device was removed by navigating the intermediate catheter up into the m1 over the microcatheter where the subject stent was partially deployed.The microcatheter and subject stent were then pulled into the intermediate catheter and removed.There was no medical intervention due to the reported event.There was no harm to the patient while removing the device from the patient¿s anatomy.Only the microcatheter used during the procedure was returned.The subject stent was not returned.According to the event description information it was destroyed at the user facility.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported ¿stent failed/unable to open (when not implanted)¿ and ¿ flow diverter stent difficult/unable to re-capture into microcatheter¿.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 3.25MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15855852
Report Number3008881809-2022-00587
Device Sequence Number5117007
Product Code OUT
UDI-Device Identifier07613327375152
UDI-Public07613327375152
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberFDS32515
Device Catalogue NumberFDS32515
Device Lot Number22810416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 INTERMEDIATED CATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Patient Age47 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceAsian